MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETCF2525C49E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that a recent ct revealed a proximal type i endoleak and a recent angiogram confirmed the proximal type i endoleak.A 25x25 endurant aortic cuff was implanted in the proximal portion of the endurant bifurcated stent graft however the proximal type i endoleak was not resolved.The physician elected to implant another manufacturer¿s 40x10 bare metal stent mounted on a balloon at the level of the endurant bifurcated stent graft, because the other manufacturer¿s stent could not be advanced to the intended landing zone.The physician inserted another manufacturer¿s 16x35cm sheath enabling advancement and deployment of a second device (another manufacturer¿s stent on another manufacturer¿s balloon) at the level of the endurant aortic cuff.An angiogram was performed and the proximal type i endoleak was resolved.The physician stated that the causes of the proximal type i endoleak could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the possible proximal type i endoleak leading to aneurysm enlargement cannot be conclusively determined from the films provided.Films at implant and earlier post-implant films were not returned for review.However, the infrarenal aortic neck appeared to have dilatated post implant, possibly due to disease progression.In addition, the pre-implant cta's showed that the infrarenal aortic neck was highly angulated and contained mild thrombus.It is possible that implanting the bifurcate stent graft in a highly angulated and off-label aortic neck that contained thrombus, combined with aortic neck dilatation from disease progression, may have contributed to the events.The exact cause of the residual proximal type i endoleak after implant of the 25mm diameter endurant aortic cuff cannot be conclusively determined from the films provided.The films during the secondary intervention, where the endurant aortic cuff was implanted, was not returned for review.However, the cta's that was done approximately 2-months prior to the secondary intervention showed that the proximal aortic neck diameter measured approximately 28 mm.It is possible that insufficient oversizing, implanting a 25 mm diameter endurant aortic cuff in a 28 mm diameter aortic neck, may have contributed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6375133
Report Number2953200-2017-00328
Device Sequence Number18983413
Product Code MIH
UDI-Device Identifier00613994991430
UDI-Public00613994991430
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2018
Device Model NumberETCF2525C49E
Device Catalogue NumberETCF2525C49E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
03/28/2017
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date04/06/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR